Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 112, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 22, 2011, 6:11 PM CDT for Kinney County, Val Verde County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2011, 6:11 PM CDT (23:11 UTC)
- Expired
- Sep 22, 2011, 6:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 50 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
715 WUUS54 KEWX 222311 SVREWX TXC271-465-222345- /O.NEW.KEWX.SV.W.0112.110922T2311Z-110922T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 611 PM CDT THU SEP 22 2011 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN KINNEY COUNTY... VAL VERDE COUNTY... * UNTIL 645 PM CDT. * AT 608 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 13 MILES NORTH OF AMANDA...OR 16 MILES NORTHEAST OF DEL RIO...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT FM 2523 ALONG SYCAMORE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2959 10060 2932 10066 2944 10090 2965 10079 TIME...MOT...LOC 2311Z 014DEG 11KT 2954 10073 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:29 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 22, 3:29 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 329 PM CDT THU SEP 22 2011 .DISCUSSION... LIKE THE PAST FEW DAYS UNSEASONABLY WARM CONDITIONS HAVE CONTINUED THIS AFTERNOON OVER MOST OF SOUTH CENTRAL TEXAS...SOUTH OF A COLD FRONT THAT WAS OVER THE HILL COUNTRY...MODERATING AFTERNOON HIGHS IN WAKE OF THE COLD FRONT. THE STORM TRACK HAS COME FURTHER SOUTH THIS AFTERNOON...AS THE AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS HAS AMPLIFIED TO A LARGER SCALE 700 TO 300 HPA TROF ACROSS THE MID MISSISSIPPI VALLEY. THIS WILL ALLOW THE COLD FRONT TO MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT. ENOUGH INSTABILITY WILL ACCOMPANY THIS WEATHER SYSTEM TO CONTINUE THE MENTION OF POSSIBLE SCATTERED SHOWERS LATER THIS AFTERNOON AND TONIGHT. AS THE COLD FRONT AND ITS ASSOCIATED WEATHER DISTURBANCE ALOFT MOVE EAST AND SOUTHEAST OF SOUTH CENTRAL TEXAS FRIDAY...MORE STABLE CONDITIONS AND DRIER WEATHER WILL COME ACROSS SOUTH CENTRAL TEXAS FROM THE WEST AND NORTHWEST ON FRIDAY THROUGH FRIDAY NIGHT. DRIER WEATHER WILL COME IN WAKE OF THE COLD FRONT ON FRIDAY...IN A SIMILAR WAY THAT THE WEATHER PATTERNS WERE ON MONDAY AND MONDAY NIGHT OF THIS WEEK. FALL WILL OFFICIALLY BEGIN ON FRIDAY...SEP 23RD AT 405 AM CDT. ON FRIDAY...NORTH TO NORTHEAST WINDS AT 5 TO 15 MPH WILL BECOME LIGHT IN THE MID AFTERNOON TO THE EVENING HOURS ON FRIDAY. THIS COMING WEEKEND STILL SHOWS DRY WEATHER CONTINUING...WITH VERY WARM AFTERNOON HIGHS FOR AN EARLY FALL/LATE SEPTEMBER SETTING. THE WARMER THAN USUAL DAYS THIS WEEKEND WILL CONTINUE ON MONDAY AND TUESDAY OF NEXT WEEK. SOUTH AND SOUTHEAST WINDS WILL SLOWLY PICKUP ON MONDAY AFTERNOON AND CONTINUE TUESDAY AND WEDNESDAY OF NEXT WEEK. THIS WILL BRING HIGHER HUMIDITY AND MORE CLOUDS TO SOUTH CENTRAL TEXAS TUESDAY THROUGH THURSDAY OF NEXT WEEK...AS THE RIDGE OVER THE AREA WEAKENS SLIGHTLY IN THE MID TO LATE PART OF NEXT WEEK. FIRE WEATHER... MINIMUM RELATIVE HUMIDITIES WILL FALL DURING THE AFTERNOONS WITH THE WARM HIGHS THIS WEEKEND THROUGH TUESDAY OF NEXT WEEK. THIS WILL CAUSE ELEVATED FIRE WEATHER CONDITIONS IN THE AFTERNOON TO EVENING SATURDAY THROUGH TUESDAY. THE MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL BE NEAR 20 TO 25 PERCENT SATURDAY AND NEAR 20 TO 30 PERCENT SUNDAY THROUGH TUESDAY. 20 FT WINDS WILL BE 5 TO 10 MPH SATURDAY THROUGH MONDAY AND NEAR 10 MPH BY TUESDAY. THE HUMIDITY WILL RISE ON WEDNESDAY AND THURSDAY...AS MODERATE SOUTH TO SOUTHEAST WINDS PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 88 60 98 67 / 40 10 - 0 - AUSTIN BERGSTROM INTL AIRPORT 65 89 56 98 61 / 40 10 - - - NEW BRAUNFELS MUNI AIRPORT 65 89 60 97 67 / 40 10 - 0 - BURNET MUNI AIRPORT 63 86 56 95 65 / 40 10 - 0 - DEL RIO INTL AIRPORT 68 93 65 100 68 / 30 10 - 0 0 GEORGETOWN MUNI AIRPORT 63 87 57 95 65 / 40 10 - - - HONDO MUNI AIRPORT 65 92 60 98 65 / 40 10 - 0 0 SAN MARCOS MUNI AIRPORT 66 88 60 96 67 / 40 10 - 0 - LA GRANGE - FAYETTE REGIONAL 66 88 63 96 66 / 40 20 - - - SAN ANTONIO INTL AIRPORT 67 90 61 96 67 / 40 10 - 0 - STINSON MUNI AIRPORT 67 91 63 98 67 / 40 10 - 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...08 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Sep 22, 5:03 AM CDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 503 AM CDT THU SEP 22 2011 TXZ171>173-183>194-202>209-217>225-228-231015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 503 AM CDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 22, 5:04 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 504 PM CDT THU SEP 22 2011 TXZ183-184-202-222245- EDWARDS-KINNEY-VAL VERDE- 504 PM CDT THU SEP 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE...NORTHWESTERN KINNEY AND SOUTHWESTERN EDWARDS COUNTIES UNTIL 545 PM CDT... AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF CARTA VALLEY TO 15 MILES NORTHEAST OF COMSTOCK TO 8 MILES WEST OF LANGTRY...AND MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... COMSTOCK... SHUMLA... SEMINOLE CANYON STATE PARK... PAFFORD CROSSING... DEVILS SHORES... ROUGH CANYON REC AREA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Sep 22, 5:54 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 554 PM CDT THU SEP 22 2011 TXZ183-184-202-230000- EDWARDS-KINNEY-VAL VERDE- 554 PM CDT THU SEP 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE...NORTHWESTERN KINNEY AND SOUTHWESTERN EDWARDS COUNTIES UNTIL 700 PM CDT... AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF LANGTRY TO 6 MILES NORTH OF COMSTOCK TO 5 MILES WEST OF CARTA VALLEY TO 13 MILES SOUTH OF CARTA VALLEY...AND MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.SMALL STREAM FLOODING CAN ALSO BE EXPECTED. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... COMSTOCK... SEMINOLE CANYON STATE PARK... CARTA VALLEY... PAFFORD CROSSING... DEVILS SHORES... ROUGH CANYON REC AREA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:10 PM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Gillespie, Kerr, Real | 110 min |
| Sep 21, 8:40 PM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Gillespie, Kendall, Kerr, Medina and 2 more | 3 hr |
| Sep 22, 5:50 PM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 2 hr |
| Sep 22, 6:22 PM CDT | Flash Flood Warning | EWX | Val Verde | 6 hr |
| Sep 22, 6:42 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.